(Dr Albert Canas applies Sculptra in my face) Yes , many people are very afraid to start their HIV medications because of lipoatrophy or lipodistrophy (fat loss or gaining fat in some areas). Well there are many options now. One of the most important parts of a person's body is their face. This is like the cover of a magazine, and how we represent ourselves! Many people feel very depressed because they lose fat in their face and become stigmatized by it! Although medication is better today as it was 20 years ago, I use Sculptra to prevent fat loss in my face. I see the pain in peoples' eyes when they suffer from this. It makes them very depressed and makes them want to hide! Once they get their face back, I see them thriving, working, loving everything. It's just very sad that sometimes, as Dr. Canas mentions in my vlog, that the most adherent patient is the one that can suffer from this condition the most! It is not fair! We should look how we feel in the inside...not have high Tcells and undetectable viral loads, but with a face that is nothing like the person they use to see in the pictures! I am not talking about aging gracefully...I am talking about holes in your cheeks and looking like a skeleton! So I am thankful that there is new and better medication out there with less side effects, as well as there are fillers like Sculptra, that either give you your whole life back or like me ..PREVENT IT FROM HAPPENING AS LONG AS I CAN! As always love and light, Maria T Mejia (The following video blog is in a 6-part series) The opinions and content expressed by the A Girl Like Me bloggers and by those providing comments on this blog are theirs alone. The opinions are not necessarily those of The Well Project and/or its employees. The Well Project is not responsible for the accuracy of the information found in the blog posts, comments or links (to outside websites) on the A Girl Like Me blog. A Girl Like Me is a program of The Well Project; for full terms and conditions of The Well Project, please visit: http://www.thewellproject.org/en_US/Terms_and_Conditions.jsp.
hello everyone ! yes their is solutions for the face! their are many !! including the one I use Sculptra! you have to consult with your hiv specialist :) as far as the limgs getting skinny their is nothing that they have out there but cover it up with clothing..something you CANT do with your face! I hope that with the new medication and more research they will bring out something for this problem! as far at the fat gain in some areas! massage is very good! and find out with your specialist about a new medication for belly fat!
as far as the herpes and rashes I really dont have experience..but you can consult your doctor about this also and how to prevent out breaks.
Love and Light
Hi Maria, thanks for the info, (wonder if this is available here in South Africa) but is it reversable once one has been affected by these side effects. My face has never been affected that much, just my boobs (hence not complaining that much..lol..)however my stomach have gone bloated, and my arms and legs have gone thiner or smaller, like it's not enough that am leaving and dealing with this challenge, having the society as well pointing and throwing remarks with my body change, it's really hurts to deal with too and very hard to ignore.
Is there anything to prevent rashes and the herpes the ugly scars you know what i mean.
Thanks Maria, this is indeed a very good news to me, because i really love my face more than any part of my body and wouldn't want to lose it all.
another important thing..in the USA Sculptra ( filler for the face ) can be given for free if you qualify... but you have to pay the doc to apply it. it is super expensive if your insurance doesnt cover it. I recommend to always take coenzyme 10 400 mgs for mitochondroa toxicity. this is one of the things that in studies have shown to cause lipodistrophy and also severe fatigue
love and light